Oct 13, 2007
I have been +ve for about 5 years. I never had any symptoms, but CD4 and CD4% had fallen to levels where my doctor and I thought it best that I start medication. I had, naturally, some considerable worries about side effects, and whether life would become unpleasant.
I started meds(Efavirenz and Kivexa) on 7 August when my viral load was = 90,000. 4 September VL = 220, 2 October VL = undetectable. CD4 rising, though slowly, but I think that's normal.
I have had no side effects apart from occasional, relatively pleasant dreams from the effects of Efavirenz.
I'm not saying all this to boast. I'm lucky not to have a resistant strain or to have hepatitis, or to suffer side effects. All I do is take the pills - absolutely strictly.
The only point of this message is to try to give encouragement to others.
My thanks, again, to all the doctors who answer questions on this site.
| Response from Dr. Young
Ken, Thank you for your for sharing your experiences from somewhere outside of the US. It's great to hear that you're doing so well on your regimen of abacavir/3TC (Kivexa, Epzicom) and efavirenz (Sustiva, Stocrin).
Such stories are of incredible value to the many persons who read this site worried about starting on HIV medications.
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Jock Itch Could I Have Acute HIV Infection
- Burning Penis After Swallowing Worried I Have HIV
- Itchy Scrotum After Handjob Sign Of HIV AIDS
- Itchy Skin After Rubbing Stripper Sign Of HIV AIDS
- Red Eyes After Sex With Stripper Condom Broke Worried I Have HIV
- Sinus Infection After Open Mouth Kissing Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.